Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 63, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 17, 2018, 5:13 AM EDT for Durham County, Granville County, Wake County, North Carolina. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2018, 5:13 AM EDT (09:13 UTC)
- Expired
- Sep 17, 2018, 2:15 PM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Durham County, NC, Granville County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 9:00 AM EDT | FLASH FLOOD | 1 Nne Durham, NC | NUMEROUS ROADS IN DURHAM COUNTY IMPASSABLE DUE TO FLOODING. THIS LIST INCLUDES BUT IS NOT LIMITED TO GARRETT ROAD AT DURHAM-CHAPEL HILL BOULEVARD SPLIT, WESTGATE DRIVE AT DURHAM-CHAPEL HILL BOULEVARD, RIPPLING STREAM AT 200 SEVEN OAKS ROAD AND OLD FARM NEIGHBO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 227 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
119
WGUS52 KRAH 170913
FFWRAH
NCC063-077-183-171215-
/O.NEW.KRAH.FF.W.0063.180917T0913Z-180917T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
513 AM EDT MON SEP 17 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southwestern Granville County in central North Carolina...
Northwestern Wake County in central North Carolina...
Durham County in central North Carolina...
* Until 815 AM EDT
* At 513 AM EDT, Doppler radar indicated a thunderstorm producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
Rougemont, Morrisville, Stem and Lake Michie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
&&
LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
3587 7891 3587 7901 3624 7895 3624 7869
$$
HAINES3 follow-up statements
622
WGUS52 KRAH 171200
FFWRAH
NCC063-077-183-171515-
/O.EXT.KRAH.FF.W.0063.000000T0000Z-180917T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
800 AM EDT MON SEP 17 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Southwestern Granville County in central North Carolina...
Northwestern Wake County in central North Carolina...
Durham County in central North Carolina...
* Until 1115 AM EDT
* At 759 AM EDT, Doppler radar indicated a thunderstorm producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
Rougemont, Morrisville, Stem and Lake Michie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
&&
LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
3587 7891 3587 7901 3624 7895 3624 7869
$$
HAINES954
WGUS52 KRAH 171436
FFWRAH
NCC063-077-183-171615-
/O.EXT.KRAH.FF.W.0063.000000T0000Z-180917T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1036 AM EDT MON SEP 17 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Southwestern Granville County in central North Carolina...
Northwestern Wake County in central North Carolina...
Durham County in central North Carolina...
* Until 1215 PM EDT
* At 1035 AM EDT, emergency management officials reported flash
flooding due to heavy rain across the warned area.
* Some locations that will experience flooding include...
Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
Rougemont, Morrisville, Stem and Lake Michie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
3587 7891 3587 7901 3624 7895 3624 7869
$$
10121
WGUS52 KRAH 171549
FFWRAH
NCC063-077-183-171815-
/O.EXT.KRAH.FF.W.0063.000000T0000Z-180917T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1149 AM EDT MON SEP 17 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Southwestern Granville County in central North Carolina...
Northwestern Wake County in central North Carolina...
Durham County in central North Carolina...
* Until 215 PM EDT
* At 1148 AM EDT, emergency management officials reported flash
flooding due to heavy rain across the warned area. Additional
intermittent heavy rain is expected into the afternoon.
* Some locations that will experience flooding include...
Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
Rougemont, Morrisville, Stem and Lake Michie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground. Turn around, don't drown when
encountering flooded roads. Most flood deaths occur in vehicles.
Stay away or be swept away.
&&
LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
3587 7891 3587 7901 3624 7895 3624 7869
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 5:05 AM EDT, 8 minutes earlier.
Area forecast discussion, Sep 17, 5:05 AM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 505 AM EDT Mon Sep 17 2018 .SYNOPSIS... The center of Tropical Depression Florence will move northeast across Pennsylvania today and off the Northeast and Mid Atlantic coast tonight through Tuesday. A trailing surface front will extend down through the Appalachians through this evening, before pushing eastward across the Carolinas tonight through Tuesday night. Drier air and warm weather will follow for Wednesday into Friday as high pressure builds over the area. && .NEAR TERM /TODAY THROUGH TONIGHT/... As of 505 AM Monday... Low level mass convergence and intense moisture transport persists over the E CWA, while a band of convection extends through north- central and southwest sections, generating a narrow band of an additional 1-4" of torrential rainfall over areas that certainly don't need any more rain. As the center of Florence tracks from NE KY up through far S OH into PA today, a band of DPVA extending to its ESE will track northward, exiting NC this morning and finally bringing an end to the widespread heavy tropical rainfall over central NC. Will leave the flash flood watch in place until its scheduled expiration time at 8 am, although it's likely that some areas will still be under the gun with heavy rain for another hour or two past that time. A significant dry slot noted on GOES water vapor imagery channels will punch in from the WSW this morning and shunt the highest PW to the E, as mid level winds veer around to SSW. But low level flow will continue out of the SSE with steady moisture transport, so will maintain high chance pops, especially N, through the day. Models depict high MUCAPE peaking at 2000-3000 J/kg this afternoon (although this may be muted by subtle late-day warming 700-600 mb), along with 25-30 kts of deep layer shear, and a few strong to severe storms are not out of the question today, with the greatest risk over the west half of the CWA, where the HREF depicts a resurgence of decent updraft helicity maxima this afternoon. Expect mostly cloudy skies today, more clouds north than south, with highs in the low 80s N to mid 80s S. Scattered convection is expected to spread east into the E CWA this evening/tonight, and will retain chance pops in the east through the night ahead of the front. Lows from around 70 to the mid 70s. -GIH && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... As of 335 PM Sunday... The coverage and intensity of rainfall over central NC will decrease Monday morning as the remnants of Florence lift north and away into the lower Ohio Valley. We will still have the potential for very heavy rain through the morning as a surface trough moves east through the region. Showers are expected to become scattered during the afternoon, with locally heavy rain still expected (more localized). Moisture will remain fairly deep over central NC, primarily over central and E sections where PW will be near 2", lower than recent values but above the climatological normal. We should see scattered showers and a few storms Monday afternoon into the evening, with the best coverage over the NW and north central sections where weak DPVA is anticipated. Models depict a surface front and mid level trough shifting east through the area Tuesday afternoon, when we'll likely see a band of scattered thunderstorms moving NW to SE (40-50 POP). POPS will become NIL (finally) after midnight Tuesday as the cold front moves to the coast. Highs general in the 80-86 range Monday, then mid to upper 80s Tuesday. Lows in the lower 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 100 AM Monday... Much drier weather is expected Wednesday through Saturday. The next chance of afternoon thunderstorms has been delayed until Sunday (mainly in the NW-N zones). So, a much needed period to dry and clean up. High pressure will be over the region Wednesday into Friday and Saturday, then shift offshore Saturday night. Mostly clear/mostly sunny weather is expected. By Sunday, a cold front is expected to approach from the north bringing a chance of showers and thunderstorms, mainly in the afternoon. Lows in the 60s will be common through Saturday, with 65-70 Sunday. Highs generally in the 80s (82-88). && .AVIATION /06Z MONDAY THROUGH SATURDAY/... As of 220 AM Monday... 24 Hour TAF period: Mainly MVFR and IFR conditions in place across the forecast area this evening as the trailing rainbands of Tropical Depression Florence continue to rotate through the area. At this time, the Triad terminals and KFAY are in a bit of a lull as far as convection is concerned but KRDU and KRWI could have several hours of continuous rain this morning. Periodic rain could remain through the day today but should taper off in intensity and coverage. VFR conditions will return from south to north later this afternoon with even the Triad sites scattering out to VFR by 21Z. Fog and low stratus will continue to be an issue during the early morning hours on Tuesday morning with concentration of lowest ceilings at the Triad terminals where very low ceilings could be experienced. Mainly MVFR conditions overnight Monday night into Tuesday morning at all other TAF sites. Long Term: Adverse conditions may come and go over the next several days as Tropical Depression Florence continues to move north and then returns through the area in the form of a cold front on Tuesday. Wednesday should see a return to VFR conditions over the entire forecast area and should remain in place through the end of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT this morning for NCZ021>025-038>042- 073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...CBL/Badgett LONG TERM...Badgett AVIATION...Ellis
Hazardous weather outlook, Sep 16, 11:03 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1103 PM EDT Sun Sep 16 2018 NCZ021>025-038>042-073>078-083>086-171100- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham- Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke- 1103 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Rivers, creeks, and streams will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, persisting through mid week. Be especially cautious at night when it is harder to recognize the dangers of flooding. Turn around, don't drown. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through daybreak. NCZ007>011-026>028-043-171100- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 1103 PM EDT Sun Sep 16 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ088-089-171100- Cumberland-Sampson- 1103 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... ...TORNADO WATCH 381 IN EFFECT UNTIL 5 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Rivers will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, especially along rivers, creeks, and streams, persisting through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through daybreak.
In the hours before
Local storm report, Sep 17, 1:38 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
138 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD WADESBORO 34.97N 80.07W
09/17/2018 ANSON NC EMERGENCY MNGR
WATER RESCUES UNDERWAY INCLUDING A SUBMERGED
CAR WITH NATIONAL GUARD ASSETS, ALONG WITH
FIRE AND RESCUE ASSISTING.
&&
BLAESLocal storm report, Sep 17, 1:41 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
141 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLASH FLOOD 5 ESE BADIN 35.37N 80.03W
09/17/2018 MONTGOMERY NC EMERGENCY MNGR
DOT HAS CLOSED TWO ROADS IN MONTGOMERY
COUNTY DUE TO WASHING OUT OF CULVERTS. RIVER
ROAD AND MULLINIX ROAD.
&&
BLAESLocal storm report, Sep 17, 1:56 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
156 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FLASH FLOOD 2 SSW GREENSBORO 36.05N 79.84W
09/17/2018 GUILFORD NC 911 CALL CENTER
FLASH FLOODING REPORTED ACROSS THE CITY OF
GREENSBORO. MULTIPLE PEOPLE RESCUED FROM
FLOODED VEHICLES. PORTIONS OF THE PINECROFT
APARTMENTS ARE BEING EVACUATED.
&&
BLAESLocal storm report, Sep 17, 2:58 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM NON-TSTM WND DMG 2 SSE PILOT 35.85N 78.26W
09/17/2018 FRANKLIN NC EMERGENCY MNGR
TREE FELL DOWN ON POWER LINES ON HAGWOOD RD
BETWEEN HWY 39 AND STALLINGS RD.
&&
BAHLocal storm report, Sep 17, 3:30 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 2 S FAYETTEVILLE 35.04N 78.91W
09/17/2018 M16.69 INCH CUMBERLAND NC COCORAHS
COCORAHS OBSERVER REPORTS 16.69 INCHES OF
RAIN FOR THE EVENT WITH 2.46 INCHES IN THE
PAST 12 HOURS.
&&
BLAESLocal storm report, Sep 17, 3:59 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLASH FLOOD ASHEBORO 35.72N 79.81W
09/17/2018 RANDOLPH NC EMERGENCY MNGR
BETWEEN 9PM AND 1AM, RANDOLPH COUNTY EM TOOK
AROUND 100 REPORTS OF TREES DOWN AND FLOODED
ROADS. THREE WATER RESCUES FROM VEHICLES
TOOK PLACE AND SEVERAL CITIZEN WERE ASSISTED
FROM FLOODED HOMES. FLASH FLOOD WATERS ARE
NOW BEGINNING TO RECEDE LEAVING SOME WASHED
OUT ROADS.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:06 PM EDT | Special Weather Statement | RAH | Randolph | 39 min |
| Sep 16, 8:32 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 43 min |
| Sep 16, 9:12 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Randolph | 48 min |
| Sep 16, 9:51 PM EDT | Special Weather Statement | RAH | Durham, Person | 24 min |
| Sep 16, 10:07 PM EDT | Special Weather Statement | RAH | Cumberland | 38 min |
| Sep 16, 10:27 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 78 min |
| Sep 16, 10:31 PM EDT | River Flood Warning | RAH | Chatham | 56 hr |
| Sep 16, 11:39 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 66 min |
| Sep 17, 12:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 35 min |
| Sep 17, 12:50 AM EDT | Tornado Warning | RAH | Sampson, Wayne | 14 min |
| Sep 17, 2:12 AM EDT | Flash Flood Warning | RAH | Johnston, Nash, Wayne, Wilson | 8 hr |
| Sep 17, 3:21 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Wake | 3 hr |
| Sep 17, 3:50 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 3 hr |
| Sep 17, 3:53 AM EDT | Tornado Warning | RAH | Wayne | 25 min |
| Sep 17, 4:46 AM EDT | River Flood Warning | RAH | Alamance | 47 hr |
| Sep 17, 5:19 AM EDT | Special Weather Statement | RAH | Wayne | 26 min |
| Sep 17, 5:45 AM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Sep 17, 5:56 AM EDT | Tornado Warning | RAH | Wayne | 34 min |
| Sep 17, 6:43 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 3 hr |
| Sep 17, 6:44 AM EDT | Areal Flood Advisory | RAH | Granville, Person | 3 hr |
| Sep 17, 6:58 AM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 32 min |
| Sep 17, 7:03 AM EDT | Flash Flood Warning | RAH | Durham, Granville, Orange, Person, Vance | 3 hr |
| Sep 17, 7:23 AM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| Sep 17, 7:32 AM EDT | Tornado Warning | RAH | Durham, Orange | 17 min |
| Sep 17, 7:40 AM EDT | Tornado Warning | RAH | Edgecombe, Halifax, Nash | 24 min |
| Sep 17, 7:52 AM EDT | Special Weather Statement | RAH | Durham | 23 min |
| Sep 17, 7:54 AM EDT | Special Weather Statement | RAH | Durham | 36 min |
| Sep 17, 7:59 AM EDT | Special Weather Statement | RAH | Chatham | 31 min |
| Sep 17, 8:08 AM EDT | Special Weather Statement | RAH | Granville | 22 min |
| Sep 17, 8:15 AM EDT | Tornado Warning | RAH | Durham, Granville | 30 min |
| Sep 17, 8:25 AM EDT | Special Weather Statement | RAH | Halifax | 50 min |
| Sep 17, 8:33 AM EDT | Special Weather Statement | RAH | Orange | 27 min |
| Sep 17, 8:44 AM EDT | Special Weather Statement | RAH | Granville | 61 min |
| Sep 17, 9:38 AM EDT | River Flood Warning | RAH | Davidson, Davie | 61 hr |
| Sep 17, 9:40 AM EDT | Areal Flood Warning | RAH | Anson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more | 8 hr |
| Sep 17, 9:43 AM EDT | Special Weather Statement | RAH | Vance | 32 min |
| Sep 17, 9:45 AM EDT | Special Weather Statement | RAH | Person | 45 min |
| Sep 17, 9:48 AM EDT | Flash Flood Warning | RAH | Granville, Person, Vance | 4 hr |
| Sep 17, 10:40 AM EDT | Special Weather Statement | RAH | Granville | 35 min |
| Sep 17, 11:53 AM EDT | Areal Flood Warning | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more | 6 hr |
| Sep 17, 1:57 PM EDT | Areal Flood Warning | RAH | Durham, Granville, Person | 4 hr |
| Sep 17, 2:49 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 56 min |
| Sep 17, 3:25 PM EDT | Special Weather Statement | RAH | Person | 50 min |
| Sep 17, 3:27 PM EDT | Special Weather Statement | RAH | Richmond | 48 min |
| Sep 17, 3:55 PM EDT | Special Weather Statement | RAH | Orange | 35 min |
| Sep 17, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 79 min |
| Sep 17, 4:16 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 74 min |
| Sep 17, 4:24 PM EDT | Special Weather Statement | RAH | Chatham | 66 min |
| Sep 17, 5:24 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Sep 17, 5:29 PM EDT | Special Weather Statement | RAH | Harnett, Hoke, Richmond, Scotland | 61 min |
| Sep 17, 5:45 PM EDT | Areal Flood Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more | 3 hr |
| Sep 17, 5:59 PM EDT | Special Weather Statement | RAH | Vance | 16 min |
| Sep 17, 6:33 PM EDT | Special Weather Statement | RAH | Harnett, Hoke, Scotland | 42 min |
| Sep 17, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore, Richmond, Scotland | 69 min |
| Sep 17, 7:08 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Moore, Richmond, Scotland | 2 hr |
| Sep 17, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 48 min |
| Sep 17, 7:50 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.